Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Itchy and Scratchy??
Oct 15, 2006

I've been HIV for about 1 year and a half. Approximately 6 months ago I started the Sustiva/Truvada combo. So far the effects have been minimal and on my last Dr's visit I was undetectable.

Recently I've been feeling very itchy through out my body and face making me very uncomfortable and self conscious. Is that a result of my meds or of the HIV??

Response from Dr. Wohl

I hate rashes. They can be caused by different things yet look the same. Appointments with dermatologist are difficult to get (unless you have cash). And, I have a tendency to start itching whenever someone else is itchy (like when you yawn sympathetically when others yawn).

The good news is that many rashes go away by themselves and that an initial stab at treatment with an antifungal cream and/or topical steroid works in most cases.

Of course, without seeing your rash and knowing more about your history, it is impossible to tell you what your rash is due to. At this stage, it is unlikely to be your HIV meds, but it is not impossible. People with low CD4 counts can get an itchy-bumpy rash that responds to steroid creams. Jock itch like rashes (flaky and dry) can cause rashes on the face and typically itch. Go to your doc and let her/him take a look. If they are like me, they will probably make sure you don't have syphilis and give you an antifungal cream.

DW



Previous
DID I MAKE A MISTAKE?
Next
Just started Meds

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement